MAUDE Adverse Event Report: ETHICON INC. SFXSPI PDS+ UNI VIO 6IN 3-0 SA RB-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFXSPI PDS+ UNI VIO 6IN 3-0 SA RB-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1B422
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and barbed suture was used.During multiple partial nephrectomy procedures that either the needle would popped off the suture or the suture would break.Another like device was used to continue with the procedure.No further information was provided to the rep.There were no adverse consequences reported.No product returning.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/10/2025.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, the following was obtained: (b)(4) represents the initial reporting of the events.(b)(4) represents the ambiguous number of events.- how many devices demonstrated the alleged deficiency? - did the event occur during one or multiple patient procedures? - what is the total number of procedures? - please indicate in how many procedures the needle would pop off the suture: - when was the needle detached/pulled off from the suture (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify - please indicate in how many procedures the suture would break: - when was the suture broke (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify - have any of these events been previously reported to ethicon? if so, could you please provide the corresponding reference number(s)? - could you kindly provide the lot number, please? - please provide the source or name of person providing answers to follow-up questions: 1.3 sutures broke during the procedures.2.3 total procedures, 1 suture per case was broken.3.The sutures broke during the partial nephrectomy cases.4.Total of 3 cases, total of 3 broken sutures.5.None were reported to ethicon, only to 2 ethicon reps.Not sure of his name.He was just subbing for (b)(4).6.Sorry, no lot number/s were saved.7.(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The lot/batch was not provided; therefore, a manufacturing record evaluation could not be performed.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.

Brand Name
SFXSPI PDS+ UNI VIO 6IN 3-0 SA RB-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21560825
Report Number2210968-2025-02515
Device Sequence Number15768563
Product Code NEW
UDI-Device Identifier10705031235939
UDI-Public10705031235939
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K150670
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXPP1B422
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2025
Initial Report FDA Received Date03/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown